Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 4, NWS Brownsville, TX

February 3, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 3, 2008, 1:51 PM CST for 5 counties in Texas. It took effect at Feb 4, 2008, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2008, 1:51 PM CST (19:51 UTC)
In effect from
Feb 4, 2008, 10:00 AM CST
Expired
Feb 4, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 031951
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
151 PM CST SUN FEB 3 2008

...STRONG SOUTH WINDS EXPECTED ACROSS EASTERN SECTIONS MONDAY...

.DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN THE
GRADIENT AND PRODUCE WINDY CONDITIONS.

TXZ250-251-253>257-050000-
/O.NEW.KBRO.WI.Y.0004.080204T1600Z-080205T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
151 PM CST SUN FEB 3 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY FOR THE EASTERN HALF OF DEEP SOUTH TEXAS...WHICH IS IN
EFFECT FROM 10 AM TO 6 PM CST MONDAY.

A TIGHT PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO STRONG ON
MONDAY.

A WIND ADVISORY MEANS THAT WINDS ABOVE 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KBRO 040122
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
722 PM CST SUN FEB 3 2008

...STRONG SOUTH WINDS EXPECTED ACROSS EASTERN SECTIONS MONDAY...

.DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN THE
GRADIENT AND PRODUCE WINDY CONDITIONS.

TXZ250-251-253>257-040930-
/O.CON.KBRO.WI.Y.0004.080204T1600Z-080205T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
722 PM CST SUN FEB 3 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN HALF OF DEEP
SOUTH TEXAS FROM 10 AM TO 6 PM CST MONDAY.

A TIGHT PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO 30 MPH
SUSTAINED WITH GUSTS OVER 40 MPH LIKELY ON MONDAY.

A WIND ADVISORY MEANS THAT WINDS ABOVE 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PHILO
000 
WWUS74 KBRO 041242
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
642 AM CST MON FEB 4 2008

...STRONG SOUTH WINDS EXPECTED ACROSS EASTERN SECTIONS TODAY...

.DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN THE
PRESSURE GRADIENT AND PRODUCE WINDY CONDITIONS.

TXZ250-251-253>257-050000-
/O.CON.KBRO.WI.Y.0004.080204T1600Z-080205T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
642 AM CST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN HALF OF DEEP
SOUTH TEXAS FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON.

A TIGHT PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO 30 MPH AND
ABOVE WITH HIGHER GUSTS. GUSTS TO 40 MPH AND ABOVE ARE LIKELY ON
MONDAY ACROSS THE WARNED AREA.

A WIND ADVISORY MEANS THAT WINDS ABOVE 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:47 AM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Feb 3, 8:47 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
847 AM CST SUN FEB 3 2008

.DISCUSSION...
LATEST SHORT RANGE MODELS AND SATELLITE IMAGERY SHOWS SHORTWAVE
STAYING WELL NORTH OF THE AREA. WILL ISSUE UPDATE TO REMOVE POPS
FOR THE DAY. SKIES WILL REMAIN PARTLY CLOUDY FROM A COMBINATION OF
LOW LEVEL CU FIELD THIS AFTERNOON AND MIDLEVEL CIRRUS. UPDATES OUT
SHORTLY.

&&

.AVIATION...
PATCHY FOG SHOULD QUICKLY BURN OFF THIS MORNING WITH DAYLIGHT AND
INCREASING WINDS. EXPECT BREEZY SOUTHEAST WINDS THIS AFTERNOON AND
WINDY ON MONDAY WITH HIGHER GUSTS AS LOW PRESSURE DEVELOPS OVER
THE CENTRAL HIGH PLAINS AND TEXAS PANHANDLE. THIS COULD CAUSE SOME
CHOP NEAR THE GROUND. LOW LEVEL WIND SHEAR WILL ALSO BE A FACTOR
DURING THE EARLY MORNING HOURS MONDAY AS WINDS DECOUPLE UNDER THE
LOW LEVEL JET OVERNIGHT. VFR CLOUDINESS WILL DEVELOP THIS
AFTERNOON...POSSIBLY WITH BROKEN CEILINGS BUT MOST LIKELY STAYING
VFR OR AT THE MOST TEMPO MVFR.

&&

.MARINE...
BUOY 020 REPORTED LIGHT TO MODERATE SSE WINDS AND SEAS AT 3 FEET
WITH A 6 SECOND PERIOD. COULD SEE MARGINAL SMALL CRAFT ADVISORY
CONDITIONS OVER THE BAY TODAY...AND HIGHER WINDS PROBABLY ON
MONDAY. THE CURRENT FORECAST LOOKS GOOD SO CHANGES...IF ANY...
WILL BE MINOR. WILL MAKE LAST MINUTE DECISION ON SCA FOR THE BAY
BEFORE FORECAST TIME.

&&

.PREV DISCUSSION... /ISSUED 300 AM CST SUN FEB 3 2008/

SHORT TERM (TODAY - TUESDAY)...THE COMBINATION OF A LOW PRESSURE
SYSTEM MOVING ACROSS THE GREAT PLAINS AND HIGH PRESSURE OVER THE
GULF OF MEXICO WILL CAUSE MODERATE TO STRONG SOUTHEAST WINDS OVER
DEEP SOUTH TEXAS TODAY.  THE WINDS SHOULD BE BELOW WIND ADVISORY
CRITERIA TODAY...HOWEVER THE PRESSURE GRADIENT WILL TIGHTEN ON
MONDAY CAUSING VERY STRONG WINDS AND A WIND ADVISORY MIGHT BE
REQUIRED AT THAT TIME.  TEMPERATURES WILL BE ABOVE NORMAL FOR THIS
TIME OF YEAR DUE TO THE SOUTHERLY FLOW OF AIR.  A COLD FRONT WILL
MOVE THROUGH THE AREA ON TUESDAY CAUSING A SLIGHT CHANCE FOR
SHOWERS.  GUSTY NORTH WINDS...COOLER TEMPERATURES AND DECREASING
CLOUDINESS WILL BE THE RULE IN THE WAKE OF THIS SYSTEM LATE TUESDAY.
BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.02 AND A K-INDEX
OF 5. DEW POINTS WILL INCREASE BY TONIGHT CAUSING AREAS OF DENSE FOG
AFTER MIDNIGHT.

LONG TERM (TUESDAY NIGHT - SATURDAY)...AFTER DEALING WITH A WINTER
OF FAST-MOVING UPPER FLOW AND EQUIVALENT RAPID SURFACE WEATHER
CHANGES (WITH PLENTY OF GUSTY WINDS)...THE END TO THE UPCOMING WORK
WEEK INTO EARLY NEXT WEEKEND MAY BE DOWNRIGHT PLEASANT WITH A STRONG
HINT OF SPRING. THE ONLY FLY IN THE OINTMENT IS LACK OF NEEDED
RAIN...BUT AT LEAST WELL SEE AN END TO CLOUD COVER AND THE
PERSISTENT WINDS WHILE TEMPERATURES END UP BEING COMFORTABLY MILD.

THE REASON FOR THE HOPEFUL CHANGE IS A SHIFT IN THE PATTERN...WITH
500 MB FLOW BECOMING LIGHT NORTHWEST AS BOWL-SHAPED TROUGH IS CARVED
OUT ACROSS THE EASTERN HALF OF THE U.S.  THIS WILL SET US UP FOR
BROAD SCALE UPPER RIDGING ACROSS THE SOUTHWEST U.S. WHICH EVENTUALLY
BROADENS INTO TEXAS FOR NEXT WEEKEND.  AT THE SURFACE...HIGH
PRESSURE WILL LARGELY SET UP SHOP ACROSS TEXAS AND THE WESTERN
GULF.  THE END RESULT WILL BE A PERIOD WITH LIGHT WINDS AND QUIETER
CONDITIONS FOR BOATERS LASTING MORE THAN JUST A DAY...IN THIS CASE
FOR THE REMAINDER OF THE WEEK ONCE WE GET PAST WEDNESDAY.

SO...FOR THE SENSIBLE WEATHER:  TUESDAY NIGHT WILL SEE FAIRLY
CRANKED WINDS OVER THE GULF WATERS AND A SLOW DECOUPLING INLAND.
VERY DRY AIR SLICING INTO THE REGION WILL ALLOW TEMPERATURES TO
PLUMMET INTO THE UPPER 30S IN COLDER SPOTS...40S ELSEWHERE...BY
WEDNESDAY MORNING.  AS HIGH PRESSURE SETTLES IN ON
WEDNESDAY...CHAMBER OF COMMERCE WEATHER WITH PLENTY OF SUNSHINE AND
WINDS GRADUALLY BECOMING EAST BUT REMAINING LIGHT WITH TEMPERATURES
AROUND SEASONAL AVERAGES.

THEREAFTER...THE DEEP DRY AIR LARGELY LOCKS IN FOR THURSDAY THROUGH
SATURDAY...WITH PERHAPS A BRIEF UPTICK IN LOW CLOUDS EARLY THURSDAY
WITH A BRIEF RETURN OF SOME MOISTURE ON SOUTH WINDS NEAR THE COAST.
OTHERWISE...MEAN HUMIDITY FROM THE SURFACE TO 30K FEET WILL LARGELY
BE BELOW 25 PERCENT...LEADING TO GENERALLY CLEAR NIGHTS/SUNNY DAYS
WITH A QUICK WARMING TREND AS LOW LEVEL TEMPERATURES RECOVER.
HUMIDITY WILL REMAIN LOW AND WINDS RELATIVELY LIGHT...FAVORING THE
EAST AND SOUTHEAST NEAR THE COAST.

THUS...HAVE UNDERCUT NIGHTTIME GUIDANCE BY 3-5 DEGREES...ESPECIALLY
INLAND...WITH LOWS IN THE MID 40S TO LOWER 50S THURSDAY THROUGH
SATURDAY MORNING ALONG AND WEST OF HIGHWAY 281...AND INTO THE 50S
ELSEWHERE.  DAYTIME HIGHS SHOULD CLIMB BACK TOWARD 80 THURSDAY AND
BE WELL INTO THE 80S AWAY FROM THE COAST FRIDAY AND SATURDAY.
AFTERNOON TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER AT THE BEACHES
EACH DAY.  GET READY TO ENJOY

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/54/CAMPBELL
Hazardous weather outlook, Feb 3, 4:27 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
427 AM CST SUN FEB 3 2008

TXZ251-254>257-032200-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
427 AM CST SUN FEB 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL COUNTIES OF THE RIO
GRANDE VALLEY.

...STRONG GUSTY WINDS HEADED FOR THE LOWER RIO GRANDE VALLEY
MONDAY AFTERNOON...

.DAY ONE...TODAY AND TONIGHT

...RIP CURRENT IMPACT...
SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH A FEW HIGHER
GUSTS AT SOUTH PADRE ISLAND THIS AFTERNOON...CREATING LOCALLY
CHOPPY WATERS AND A MODERATE THREAT FOR RIP CURRENTS.
INEXPERIENCED SWIMMERS MAY WANT TO STAY OUT OF THE SURF THIS
AFTERNOON.

...FIRE WEATHER IMPACT...
SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 30 TO
35 MPH THIS AFTERNOON FROM BROWNSVILLE TO RAYMONDVILLE...AND NORTH
THROUGH THE KING RANCH IN KENEDY COUNTY...BETWEEN NOON AND 5 PM.
WHILE RELATIVE HUMIDITY IS EXPECTED TO REMAIN ABOVE 50
PERCENT...THE GUSTY WINDS COULD ENHANCE THE SPREAD OF ANY WILD
FIRES THAT DEVELOP THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DEVELOPING TROUGH OF LOW PRESSURE IN WEST TEXAS MONDAY WILL
FURTHER STRENGTHEN SOUTHERLY WINDS ACROSS THE LOWER RIO GRANDE
VALLEY FROM BROWNSVILLE TO RAYMONDVILLE. SOUTH WINDS ARE EXPECTED
TO INCREASE TO 25 TO 30 MPH...WITH FREQUENT GUSTS TO 40
MPH...DURING THE AFTERNOON. WIND ADVISORIES...ISSUED FOR SUSTAINED
WINDS OF 30 MPH WITH GUSTS OF 40 MPH...WILL LIKELY BE NEEDED.

THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT MONDAY AFTERNOON
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...WHILE HUMIDITY
VALUES ARE EXPECTED TO REMAIN ABOVE 50 PERCENT...THE STRONG WINDS
WILL INCREASE THE THREAT FOR ERRATIC BEHAVIOR AND GROWTH OF WILD FIRE.

A COLD FRONT WILL SWEEP THROUGH THE AREA ON TUESDAY...USHERING IN
MUCH DRIER AIR LATE IN THE DAY. HUMIDITY WILL LIKELY FALL BELOW 35
PERCENT AS NORTHWEST WINDS INCREASE TO 15 TO 20 MPH AND GUSTY. THE
WINDS AND LOWER HUMIDITY WILL MAINTAIN AN ELEVATED RISK FOR WILD
FIRE GROWTH.

FAIR MILD WEATHER IS EXPECTED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>250-252-253-032200-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
427 AM CST SUN FEB 3 2008

...STRONG LOCALLY GUSTY WINDS HEADED FOR THE LOWER RIO GRANDE VALLEY
MONDAY AFTERNOON...

.DAY ONE...TODAY AND TONIGHT

...FIRE WEATHER IMPACT...
SOUTHERLY WINDS WILL INCREASE TO 20 MPH WITH GUSTS NEAR 30 MPH
THIS AFTERNOON FROM HEBBRONVILLE TO RIO GRANDE CITY AND POINTS EAST.
WHILE RELATIVE HUMIDITY IS EXPECTED TO REMAIN ABOVE 50
PERCENT...THE GUSTY WINDS COULD ENHANCE THE SPREAD OF ANY WILD
FIRES THAT DEVELOP THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DEVELOPING TROUGH OF LOW PRESSURE IN WEST TEXAS MONDAY WILL
FURTHER STRENGTHEN SOUTHERLY WINDS ACROSS THE LOWER RIO GRANDE
VALLEY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH...WITH
FREQUENT GUSTS TO 35 MPH...DURING THE AFTERNOON FROM HEBBRONVILLE
THROUGH RIO GRANDE CITY AND POINTS EAST. WIND ADVISORIES...ISSUED FOR
SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 40 MPH...MAY BE NEEDED IN
SOME AREAS.

THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT MONDAY AFTERNOON
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...WHILE HUMIDITY
VALUES ARE EXPECTED TO REMAIN ABOVE 45 PERCENT...THE STRONG WINDS
WILL INCREASE THE THREAT FOR ERRATIC BEHAVIOR AND GROWTH OF WILD
FIRE.

A COLD FRONT WILL SWEEP THROUGH THE AREA ON TUESDAY...USHERING IN
MUCH DRIER AIR LATE IN THE DAY. HUMIDITY WILL LIKELY FALL BELOW 30
PERCENT BY MID AFTERNOON AS NORTHWEST WINDS INCREASE TO 15 TO 20 MPH AND
GUSTY. THE WINDS AND LOWER HUMIDITY WILL MAINTAIN AN ELEVATED RISK
FOR WILD FIRE GROWTH.

FAIR MILD WEATHER IS EXPECTED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BSG

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.